MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open in the distal section.Pipeline shield device prepared per instructions for use (ifu).During the deployment, the tip coil would not advance past the m2 bifurcation in order to get enough device out and than subsequently drag/drop proximal to right anterior temporal artery (in m1).We needed more distal coverage and jail the a1 just based on where the aneurysm was located in the internal carotid artery (ica).We pushed delivery wire but it wouldn¿t travel distally.The system came back too far (into ica-terminus) before fully apposing so tried to recapture and advance (saving the device).During redeployment, the device appeared to have invaginated the distal wire and wouldn¿t properly open so we recaptured and went with a new device.We also added a phenom plus for additional support.All went well with the second device.The pipeline was positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps were required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.Multiple pipelines were not in use when the movement occurred.Movement occurred during placement.There was moderate friction or difficulty during delivery or positioning.It was not implanted at the intended location.The pipeline missed the landing zone.The device moved during deployment.The pipeline was placed at least 3mm past the aneurysm neck on each side.The right anterior temporal artery side branch was covered by the pipeline.The tip of the catheter did not move during deployment.The patient was being treated for an unruptured saccular aneurysm in the right internal carotid artery (ica).The max diameter was 3mm and the neck diameter was 3mm.The distal landing zone was 8mm and the proximal landing zone was 8mm.Vessel tortuosity was severe.Dual antiplatelet treatment was administered.Pru level was within limits, angiographic result post procedure was normal.Stagnation in remnant neck. no patient injury or symptoms were reported.  ancillary devices: penumbra 071 benchmark 95cm guide catheter, phenom27 microcatheter, synchro standard guidewire.
 
Additional Manufacturer Narrative
H3: analysis of the ped2-400-12 (lot# b390113) found the distal and proximal dps restraints intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the braid were found fully opened and no damage.No bend was found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The catheter tip, marker band and body were examined; and no damages were found.No flash or voids molded were observed in the hub.No other anomalies were observed.Based on the returned device, the pipeline flex shield was not confirmed to have "failure to open at the distal end" issue.The root cause could not be determined as the returned braid was found fully opened and no damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15435258
Report Number2029214-2022-01569
Device Sequence Number6005551
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public00763000284329
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB390113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale